Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 30, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 4, 2020, 9:54 PM PDT. It took effect at Apr 4, 2020, 10:00 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2020, 9:54 PM PDT (04:54 UTC)
- In effect from
- Apr 4, 2020, 10:00 PM PDT
- Expired
- Apr 5, 2020, 3:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
014 WHUS76 KEKA 050454 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 954 PM PDT Sat Apr 4 2020 PZZ450-470-051000- /O.NEW.KEKA.SC.Y.0030.200405T0500Z-200405T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 954 PM PDT Sat Apr 4 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts to around 30 kt and seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
029 WHUS76 KEKA 050945 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 245 AM PDT Sun Apr 5 2020 PZZ450-470-051045- /O.EXP.KEKA.SC.Y.0030.000000T0000Z-200405T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 245 AM PDT Sun Apr 5 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 2:38 PM PDT, 7 hours 16 minutes earlier.
Area forecast discussion, Apr 4, 2:38 PM PDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 238 PM PDT Sat Apr 4 2020 .SYNOPSIS...Numerous showers will occur across the region through Monday. Heavy snow will be likely across portions of the interior mountains, while small hail and an isolated thunderstorm will be possible elsewhere. Drier and warmer weather is then expected during middle to later portions of next week. && .DISCUSSION...An upper disturbance was progressing east across NWRN CA this afternoon. A shield of stratiform precipitation spreading across a cold antecedent airmass located over Trinity County led to a period of snow at elevations as low as 2000 feet. Model guidance indicates snow levels will rise to the 3000-4000 foot level this evening, which will confine snowfall to the higher peaks and ridges located across the interior. Impactful snowfall accumulations are expected at Scott Mountain Summit on HWY 3, portions of HWY 36 in southern Trinity County, and possibly Oregon Mountain on HWY 299. Thus, the inherited winter storm warning has been expanded to include portions of southern Trinity, and is now valid for elevations above 3000 feet through 11 PM Sunday. Current water vapor imagery shows a second upper trough digging southward across the NERN PAC. That trough will evolve into a closed upper low during the next 24 hours as it approaches coastal NW CA. Cooling midlevel temperatures will aid in steepening lapse rates and increase CAPE values modestly. In addition, forecast soundings indicate EL temperatures will fall below -20C during part of Sunday morning and afternoon. Thus, isolated thunderstorms will be possible along with hail showers over the coast and interior areas. Otherwise, the upper low is forecast to move south and east of the region during the first half of next week. Wrap around showers may initially impact NRN CA during Monday, but a drier more subsident synoptic regime will set in by mid week resulting in near zero precipitation chances and highs in the 60s and 70s during the second half of the week. JMG && .AVIATION...Widespread MVFR occurred at coastal terminals, with periods of IFR at KUKI for much of the day as an upper level low moves overhead. Modest instability and forcing associated with this feature will continue the slight chance of thundertorms in the vicinity of each of the main terminals through the course of the afternoon. A second round of steadier rain will move into the area overnight with the next frontal boundary, bringing low-end MVFR and perhaps IFR conditions to KCEC and KACV around 09z and KUKI around 12z. The potential for wind shear is present at KACV and more so at KCEC early Sunday morning with the next frontal system, however at this time the near surface southerly winds are forecast to be strong enough to leave WS out of the TAFS. The wind forecast should be monitored. There is also remaining uncertainty on the timing of the wind shift from a westerly direction in the 15Z-18Z period. CB/JW && .MARINE...Winds have relaxed somewhat in the wake of a surface frontal boundary. However, slight strengthening will occur tonight into Sunday morning as a second surface wave approaches the Redwood Coast. Winds will then weaken out of the west- northwest during Sunday afternoon. The most notable wave group during the short term period will be a modest westerly swell moving through the waters tonight through Monday at around 6 feet at 9 seconds. A stronger northerly wind regime then appears likely over the coastal waters from mid to late next week as high pressure builds offshore. CB/JMG && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Winter Storm Warning until 11 PM PDT Sunday for CAZ107-108. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 4, 2:15 PM PDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 215 PM PDT Sat Apr 4 2020 CAZ101>106-109>115-052115- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 215 PM PDT Sat Apr 4 2020 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Hail showers and isolated thunderstorms are possible this afternoon. Snow levels will vary between 3000 and 5000 feet. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hail showers and isolated thunderstorms are possible during Sunday afternoon. Snow levels will vary between 3000 and 5000 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-052115- Northern Trinity-Southern Trinity- 215 PM PDT Sat Apr 4 2020 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM PDT SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Winter Storm Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Winter Storm Warning is in effect through 11 PM Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 4, 5:15 PM PDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
515 PM PDT SAT APR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HEAVY RAIN 1 S RICHARDSON GROVE 40.00N 123.78W
04/04/2020 U0.25 INCH HUMBOLDT CA LAW ENFORCEMENT
CHP REPORTS WATER IS HELPING TO PUSH SMALL
ROCKS ONTO HIGHWAY 101. RAINFALL AMOUNT
UNKNOWN.
&&
JAWThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:42 AM PDT | Freeze Watch | EKA | Lake, Mendocino | 7 hr |
| Apr 5, 10:21 AM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 22 hr |
| Apr 5, 10:21 AM PDT | Freeze Warning | EKA | Lake, Mendocino | 22 hr |
| Apr 5, 1:21 PM PDT | Small Craft Advisory | EKA | 6 hr | |
| Apr 5, 1:21 PM PDT | Small Craft Advisory | EKA | 12 days |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.